Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 57, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 4, 2007, 1:20 PM CDT for Zapata County, Texas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2007, 1:20 PM CDT (18:20 UTC)
- Expired
- Jul 4, 2007, 2:45 PM CDT
- In force
- 85 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3369 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 041824
FFWBRO
TXC505-041945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
120 PM CDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ZAPATA COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITIES OF...ZAPATA...SAN YGNACIO...
* UNTIL 245 PM CDT
* AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
THUNDERSTORMS ARE INCREASING IN AREAL COVERAGE AS THEY MOVE
NORTHEAST AT 15 MPH FROM SAN YGNACIO TO ESCOBA. RAINFALL RATE OF
2 INCHES PER HOUR ARE INDICATED BY DOPPLER RADAR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESCOBA
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 2665 9915 2679 9899 2723 9899 2725 9945
2697 9948
$$
GB/JE1 follow-up statement
000
WGUS74 KBRO 041858
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
157 PM CDT WED JUL 4 2007
TXC505-041945-
ZAPATA TX-
157 PM CDT WED JUL 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
ZAPATA COUNTY...
AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.
LAT...LON 2665 9915 2679 9899 2723 9899 2725 9945
2697 9948
$$
TOMASELLI/BOGORADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 9:42 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 4, 9:42 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 942 AM CDT WED JUL 4 2007 .DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT THE COASTAL BEND AREA AND THE CORPUS CHRISTI AREA THIS MORNING. OTHER SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG THE LOWER TEXAS COASTLINE MOVING SOUTH TO NORTH OVER THE COASTAL WATERS. THE SURFACE ANALYSIS SHOWS A SURFACE TROUGH BETWEEN THE COASTAL BEND AND LAREDO WITH S AND SE WINDS SOUTH OF THIS BOUNDARY AND NE WINDS NORTH OF THE BOUNDARY. THE 12Z SOUNDING FROM THIS MORNING SHOWS ABUNDANT MOISTURE...PW OF 2.18...AND SOUTHERLY WINDS UP TO 700 MB. A POCKET OF DRIER AIR IS SEEN BETWEEN 700 AND 800 MB POSSIBLY ASSOCIATED WITH SUBSIDENCE FROM THE DECAY OF YESTERDAY THUNDERSTORMS AS THEY CROSSED THE CWA FROM NORTHWEST TO SOUTHEAST. THE LOW PRESSURE AREA THAT HAS BEEN AFFECTING TEXAS FOR THE LAST FEW DAYS IS FORECASTED TO STAY OVER THE SAME GENERAL AREA FOR TODAY WITH THE MAXIMUM PRECIPITATION AMOUNTS EXTENDING SW TO NE FROM LAREDO TO HOUSTON. THIS PATTERN WILL FAVOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER OUR CWA FOR TODAY AND THIS EVENING. SOME THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS AND GUSTY WINDS. WILL CONTINUE TO MONITOR FOR RAPID THUNDERSTORM DEVELOPMENT AND POSSIBLY SEND ANOTHER UPDATE LATER THIS MORNING AS THUNDERSTORMS ARE FORECASTED TO DEVELOP AND SPREAD OVER OUR CWA. && .MARINE...THUNDERSTORMS TO THE NORTH AND OVER THE COASTAL WATERS COMBINING WITH LOWER PRESSURE OVER SOUTH CENTRAL TEXAS AND THE WESTERN EXTENT OF UPPER HIGH PRESSURE CONTINUE TO PRODUCE A TIGHT PRESSURE GRADIENT OVER THE LOWER TEXAS COASTAL WATERS. THIS GRADIENT IS EXPECTED TO PERSIST THROUGH TONIGHT AND POSSIBLY INTO THURSDAY AS THE AREA OF LOWER AND HIGHER PRESSURE SHOW LITTLE MOVEMENT. SMALL CRAFT EXERCISE CAUTION WORDING WILL BE ADDED FOR THE NEAR SHORE WATERS AND CONTINUE FOR FARTHER OFFSHORE AREAS WITH THE LAGUNA MADRE TO REMAIN SLIGHTLY BELOW THESE HIGHER LEVELS. THUNDERSTORMS ARE FORECAST TO INCREASE AND SPREAD SOUTH TO NORTH TODAY PRODUCING STRONG WINDS...ROUGH SEAS...LIGHTNING AND POSSIBLE WATERSPOUTS. MARINE CONDITIONS ARE EXPECTED TO IMPROVE BY FRIDAY AND OVER THE WEEKEND AS THE AREA OF LOWER PRESSURE WEAKENS. && .AVIATION...VFR CONDITIONS PREVAIL ACROSS MOST AREAS THIS MORNING WITH NO CONVECTION DEVELOPMENT AT THIS TIME ACROSS DEEP SOUTH TEXAS. PLENTY OF ATMOSPHERIC INSTABILITY WILL COMBINE WITH THE ABUNDANT MOISTURE FOR LATE MORNING AND AFTERNOON THUNDERSTORM DEVELOPMENT. MVFR TO IFR CONDITIONS CAN BE EXPECTED WITHIN AND NEAR THE CONVECTION. OTHERWISE...LOW LEVEL TURBULENCE DUE 25 TO 35 KNOT LOW LEVEL SOUTHERLY WINDS WILL PRODUCE A MODERATE CHOP ACROSS DEEP SOUTH TEXAS TODAY WHILE SURFACE WINDS WILL REMAIN BETWEEN 10 AND 20 KNOTS. && .PREV DISCUSSION...ISSUED 150 AM CDT JUL 3 2007...THE WINDS WILL INCREASE FROM THE SOUTHEAST THIS AFTERNOON AND THURSDAY AFTERNOON BECOMING MODERATE AND GUSTY. OTHERWISE THE WINDS WILL DECREASE BECOMING LIGHT TO LIGHT AND VARIABLE DURING THE OVERNIGHT PERIODS AND LIGHT TO MODERATE DURING THE AFTERNOONS AND EARLY EVENINGS THROUGHOUT THE FORECAST PERIOD. THE TEMPERATURES WILL REMAIN NEAR NORMAL TO SLIGHTLY ABOVE NORMAL THROUGH EARLY NEXT WEEK. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER SOUTH CENTRAL TEXAS WILL CONTINUE PRODUCING A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE RIO GRANDE VALLEY AT TIMES THROUGH THURSDAY. THERE IS A FLASH FLOOD WATCH IN EFFECT THROUGH 1 AM THURSDAY FOR ALL OF DEEP SOUTH TEXAS AS ANY ADDITIONAL RAINFALL FALLING OVER THE ALREADY SATURATED GROUND MAY PRODUCE ADDITIONAL FLOODING. DRIER CONDITIONS WILL PREVAIL DEEP SOUTH TEXAS FRIDAY THROUGH EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 90 79 90 79 / 70 30 40 20 BROWNSVILLE 92 78 92 78 / 70 30 40 20 HARLINGEN 92 78 92 78 / 70 30 40 20 MCALLEN 93 78 94 78 / 70 50 40 20 RIO GRANDE CITY 95 78 95 78 / 70 60 40 30 SOUTH PADRE ISLAND 87 80 87 80 / 70 30 40 20 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 53/59
Hazardous weather outlook, Jul 4, 4:42 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 442 AM CDT WED JUL 4 2007 TXZ248>257-050945- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 442 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MUCH OF DEEP SOUTH TEXAS TODAY. SOME STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL RESULTING IN LIFE THREATENING FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH LATE TONIGHT. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF DEEP SOUTH TEXAS AT TIMES THROUGH FRIDAY. THE STRONGER STORMS MAY PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY. 54
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:06 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 23 hr |
| Jul 4, 8:47 AM CDT | Marine Weather Statement | BRO | 10 hr | |
| Jul 4, 2:47 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Starr, Zapata | 58 min |
| Jul 4, 3:26 PM CDT | Special Marine Warning | BRO | 94 min | |
| Jul 4, 3:47 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 58 min |
| Jul 4, 3:52 PM CDT | Flash Flood Warning | BRO | Kenedy | 53 min |
| Jul 4, 3:58 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 32 min |
| Jul 4, 4:40 PM CDT | Flash Flood Warning | BRO | Hidalgo | 65 min |
| Jul 4, 4:44 PM CDT | Flash Flood Warning | BRO | Kenedy | 61 min |
| Jul 4, 4:50 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 25 min |
| Jul 4, 5:18 PM CDT | Flash Flood Warning | BRO | Willacy | 27 min |
| Jul 4, 5:46 PM CDT | Flash Flood Warning | BRO | Hidalgo, Willacy | 59 min |
| Jul 4, 5:50 PM CDT | Flash Flood Warning | BRO | Kenedy | 55 min |
| Jul 4, 6:32 PM CDT | Special Marine Warning | BRO | 88 min | |
| Jul 4, 6:43 PM CDT | Flash Flood Warning | BRO | Kenedy, Willacy | 62 min |
| Jul 4, 6:46 PM CDT | Flash Flood Warning | BRO | Hidalgo | 59 min |
| Jul 4, 6:49 PM CDT | Flash Flood Warning | BRO | Cameron | 56 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.